Acute myocardial infarction during thrombolysis of mechanical aortic valve thrombosis associated with heparin-induced thrombocytopenia
MetadataShow full item record
CitationGündüz, S., Özkan, M., Biteker, M., Ekşi Duran, N. ve Güneysu, T. (2011). Acute myocardial infarction during thrombolysis of mechanical aortic valve thrombosis associated with heparin-induced thrombocytopenia. Clinical and Applied Thrombosis/Hemostasis. 17(3), s. 283-287.
We report a case of a 60-year-old man with obstructive aortic prosthetic valve thrombosis (APVT). He was treated with low-dose (25 mg) slow infusion (6 hours) of intravenous tissue plasminogen activator (t-PA), and he suffered acute anterior myocardial infarction (MI) at the fourth hour of t-PA infusion. Infusion was kept on, and coronary reperfusion and successful lysis of APVT were achieved. Intravenous unfractionated heparin (UFH) was then started, however, on the third day following heparin treatment, heparin-induced thrombocytopenia (HIT) was recognized by a drop in the platelet count and rethrombosis of the prosthetic valve. Although no nonheparin anticoagulant was available, intravenous continuous infusion of streptokinase (SKZ) 250,000 U per day was administered for 5 days followed by transition to warfarin therapy. Successful lysis of the APVT was again achieved with this regimen and the patient was discharged after uneventful recovery. The patient remained well at 6 months and 1 year follow-up.
SourceClinical and Applied Thrombosis/Hemostasis
- Makale Koleksiyonu